ArticleBMC pediatrics2025
Chronic drug-induced liver injury in a child with acute lymphoblastic leukemia: a case report.
Article in BMC pediatrics, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
Abstract
backgroundAcute lymphoblastic leukemia (ALL) is a common hematological malignancy in children, often requiring intensive chemotherapy that can lead to drug-induced liver injury (DILI). This case report highlights a rare progression of chronic DILI to liver cirrhosis and portal hypertension in a pediatric ALL patient who developed life threatening esophageal variceal bleeding. CASE PRESENTATION: A 14-year-old boy presented with a two-day history of melena and one day of hematemesis. He had been diagnosed with acute ALL five years prior and underwent three years of chemotherapy, during which he experienced recurrent DILI. After a two-year period without long-term medication, he developed severe gastrointestinal bleeding accompanied by severe normocytic normochromic anemia. Elevated liver enzymes and bilirubin levels were noted over the past two years, while laboratory tests ruled out viral hepatitis and autoimmune hepatitis. Imaging studies, including abdominal ultrasound and CT scans, revealed decreased liver volume, splenomegaly, and dilated portal vein and its tributaries, suggesting hepatic cirrhosis and portal hypertension. A liver biopsy confirmed cirrhosis. Ultimately, the diagnosis of hepatic cirrhosis, primarily due to chronic DILI, was established. Esophagogastroduodenoscopy revealed the presence of esophageal and gastric varices. The patient successfully underwent esophageal variceal ligation without complications.
conclusionsThis case highlights the need for long-term clinical, biochemical, and radiological follow-up of ALL patients with recurrent DILI, to monitor for progression to chronic DlLI both during and post-chemotherapy.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.